Alert archive / Montana / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this flash flood warning at Jul 19, 2007, 7:34 PM MDT for Hill County, Montana. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 7:34 PM MDT (01:34 UTC)
- Expired
- Jul 19, 2007, 9:30 PM MDT
- In force
- 116 min
- Issued by
- NWS Great Falls, MT
- Area
- Whole counties
County Hill County, MT
The radar
The Great Falls radar (KTFX), 161 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:00 PM MDT | HEAVY RAIN 2.25 | 20 N Inverness, MT | RAIN FELL BETWEEN ABOUT 600PM AND 800PM MDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5873 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTFX 200135 FFWTFX MTC041-200330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 734 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN HILL COUNTY IN NORTH CENTRAL MONTANA... * UNTIL 930 PM MDT * AT 732 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE INVERNESS. RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE ALREADY FALLEN OVER THE WARNED AREA. HEAVY RAIN CAN BE EXPECTED FOR THE NEXT TWO HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GREAT FALLS. LAT...LON 4846 11075 4845 11055 4899 11045 4899 11073 $$ CAMP
1 follow-up statement
000 WGUS85 KTFX 200326 FFSTFX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 924 PM MDT THU JUL 19 2007 MTC041-200334- HILL MT- 924 PM MDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM MDT FOR NORTHWESTERN HILL COUNTY... THUNDERSTORMS THAT INITIATED THE FLASH FLOOD WARNING HAVE MOVED NORTH OF HILL COUNTY. AS A RESULT...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4846 11075 4845 11055 4899 11045 4899 11073 $$ CAMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 5:35 PM MDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jul 19, 5:35 PM MDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT THU JUL 19 2007 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... TONIGHT THROUGH SATURDAY...SOUTHWEST FLOW ALOFT ALONG WITH VERY WARM TO HOT TEMPERATURES WILL CONTINUE INTO THE WEEKEND. MAIN FORECAST PROBLEM DURING THE PERIOD WILL BE TO FIGURE OUT THE SITUATION WITH THUNDERSTORMS. FRONT NEAR A BUTTE-GREAT FALLS LINE AT MID-AFTERNOON ON THURSDAY WILL MOVE EAST THIS EVENING AND SHOULD BE EAST OF THE FORECAST AREA AFTER MIDNIGHT. STILL EXPECT THUNDERSTORMS TO DEVELOP NEAR AND AHEAD OF THE FRONT. IT IS QUITE UNSTABLE NEAR AND AHEAD OF THE COLD FRONT SO WILL CONTINUE TO FORECAST STRONGER THUNDERSTORMS. FOR FRIDAY AIRMASS WILL AGAIN BE UNSTABLE THOUGH NOT QUITE AS UNSTABLE AS TODAY. EXPECT A WEAK SHORTWAVE TO MOVE NORTHEAST THROUGH THE AREA LATER IN THE AFTERNOON AND EVENING. THUS WILL CONTINUE THE IDEA OF SLIGHT CHANCE OF THUNDERSTORMS. ON SATURDAY COULD AGAIN SEE A WEAK SHORTWAVE BUT MODELS ARE INDICATING A LESS UNSTABLE AIRMASS IF NOT A STABLE AIRMASS. HAVE GONE WITH A MOSTLY DRY FORECAST. BLANK SATURDAY NIGHT THROUGH TUESDAY NIGHT...SOUTHWESTERLY FLOW ALOFT WILL BE OVER THE FORECAST AREA DURING THIS PERIOD...WITH AN UPPER LEVEL RIDGE OF HIGH PRESSURE CREEPING WESTWARD WITH TIME. IN ESSENCE...EXCEPTIONAL WARMTH IS EXPECTED TO CONTINUE THROUGH THE FORECAST PERIOD. INITIALLY...THE ORIGINS OF THE FLOW ALOFT WILL BE DRY...WITH A LOW PROBABILITY OF THUNDERSTORM ACTIVITY. OVER TIME...DISTURBANCES WITHIN THE RIDGE WILL MOVE INTO THE AREA...INCREASING THE POSSIBILITY FOR THUNDERSTORM ACTIVITY OVER THE SOUTHWEST AND CENTRAL MOUNTAIN RANGES. ALSO...THE RIDGE IS EXPECTED TO BE IN A POSITION BY TUESDAY...WHERE A WEAK MONSOON MOISTURE TAP WOULD BE PRESENT. IF SUFFICIENT MOISTURE EXISTS...TUESDAY AND WEDNESDAY AFTERNOON THUNDERSTORM POTENTIAL MAY BE INCREASED. ZUMPFE WEDNESDAY THROUGH THURSDAY...A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION FOR A CONTINUED HOT AND MOSTLY DRY WEATHER PATTERN. HOWEVER...THERE WILL BE ISOLATED...MAINLY AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS. WILLIAMSON DC && .AVIATION... UPDATED 2335Z. VFR CONDITIONS WILL PREVAIL OVER THE AREA FOR THE NEXT 24 HOURS. SCATTERED THUNDERSTORMS WILL CONTINUE FROM A LINE EAST OF KCTB TO KGTF TO KBZN THROUGH LATE THIS EVENING. LOCALIZED MVFR CONDITIONS CAN BE EXPECTED WITH THUNDERSTORM ACTIVITY. WINDS WILL BE VERY ERRATIC IN AND NEAR ANY THUNDERSTORM ACTIVITY. BRISK EAST TO SOUTHEAST WINDS ACROSS THE EASTERN PORTION OF AREA WITH WEST TO NORTHWEST WINDS OVER THE WESTERN PORTION OF AREA. WINDS WILL BECOME NORTHERLY OVERNIGHT BEFORE SHIFTING TO THE EAST AGAIN TOMORROW AFTERNOON. CAMP && .FIRE WEATHER... UPDATED 2136Z. LOCALIZED RED FLAG CONDITIONS WILL CONTINUE FOR A FEW HOURS OVER PARTS OF CENTRAL AND SOUTHWEST MONTANA (FIRE WEATHER ZONES 117 AND 118). SOUTH WINDS OF 10 TO 20 MPH WITH LOCAL GUSTS TO 30 MPH HAS BROUGHT DRY AIR WITH IT. RELATIVE HUMIDITY HAS FALLEN TO AROUND 10 PERCENT IN AREAS. WINDS WILL SHIFT WEST IN THESE AREAS AS A COLD FRONT PASSES THROUGH LATE THIS AFTERNOON INTO THE EARLY EVENING. RELATIVE HUMIDITY WILL INCREASE BEHIND THE FRONT. FOR EXAMPLE...BOZEMAN AND GREAT FALLS HAS HUMIDITIES AROUND 8 TO 9%. AT HELENA BEHIND THE FRONT...THE RELATIVE HUMIDITY IS 21% AND IN MISSOULA THE RELATIVE HUMIDITY IS 29%. EVEN THOUGH BREEZY CONDITIONS EXIST OVER NORTH CENTRAL MONTANA THE RELATIVE HUMIDITY WILL REMAIN IN THE 25 TO 35%...THUS FIRE WEATHER CONCERNS ARE NOT AS GREAT IN THIS AREA. MEIER && .PRELIMINARY POINT TEMPS/POPS... GTF 65 98 64 97 / 20 10 20 10 CTB 61 94 60 91 / 20 10 20 10 HLN 66 99 63 98 / 10 10 10 10 BZN 61 101 60 99 / 10 10 10 10 WEY 51 88 52 87 / 10 20 20 10 DLN 59 90 58 90 / 10 10 10 10 HVR 66 100 65 99 / 50 0 20 10 LWT 62 94 63 94 / 30 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR PORTIONS OF SW MT. && SHORT TERM...BLANK LONG TERM...COULSTON/ZUMPFE/WILLIAMSON DC AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 19, 5:05 AM MDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 505 AM MDT THU JUL 19 2007 MTZ008-015-052-055-201100- BEAVERHEAD-MADISON-JEFFERSON-GALLATIN- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF SOUTHWEST MONTANA FOR THIS AFTERNOON AND EVENING...DUE TO A COMBINATION OF INCREASING WINDS...VERY WARM TEMPERATURES...AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011-013-047-050-051-201100- HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER PORTIONS OF CENTRAL MONTANA BY LATE THIS AFTERNOON...AND THEN CONTINUE THROUGH THE EVENING HOURS. THE AIRMASS WILL BE UNSTABLE ENOUGH...THAT ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE. THE MAIN THREAT FROM THE STRONGER THUNDERSTORMS WILL BE HAIL AND DAMAGING WINDS. THE BEST TIME FRAME FOR ANY SEVERE THUNDERSTORMS TO OCCUR WILL BE FROM 5 PM THIS EVENING UNTIL MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-012-014-044>046-048-049-053-054-201100- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- BROADWATER-MEAGHER- 505 AM MDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 19, 6:21 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
621 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 N INVERNESS 48.60N 110.68W
07/19/2007 E1.00 INCH HILL MT PUBLIC
0540 PM NON-TSTM WND GST 3 N INVERNESS 48.60N 110.68W
07/19/2007 E70.00 MPH HILL MT PUBLIC
ESTIMATED 60-70 MPH WINDS.
&&Local storm report, Jul 19, 6:24 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
624 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM NON-TSTM WND GST 1 W INVERNESS 48.56N 110.70W
07/19/2007 M64 MPH HILL MT MESONET
INVERNESS DOT SENSOR
&&Local storm report, Jul 19, 6:29 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
629 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 3 N INVERNESS 48.60N 110.68W
07/19/2007 E1.00 INCH HILL MT PUBLIC
0540 PM TSTM WND GST 3 N INVERNESS 48.60N 110.68W
07/19/2007 E70.00 MPH HILL MT PUBLIC
ESTIMATED 60-70 MPH WINDS.
0542 PM TSTM WND GST 1 W INVERNESS 48.56N 110.70W
07/19/2007 E64.00 MPH HILL MT MESONET
INVERNESS DOT SENSOR
&&Local storm report, Jul 19, 6:50 PM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
650 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 26 N CHESTER 48.89N 110.97W
07/19/2007 E0.75 INCH LIBERTY MT PUBLIC
&&The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:12 PM MDT | Severe Thunderstorm Warning | TFX | Liberty | 38 min |
| Jul 19, 6:38 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 52 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 45 min |
| Jul 20, 4:25 AM MDT | Red Flag Warning | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 17 hr |
| Jul 20, 3:18 PM MDT | Fire Weather Watch | TFX | Glacier, Liberty, Pondera, Toole | 14 hr |
Nearby
Flash Flood Warnings in Montana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.